Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 379, NWS North Platte, NE

July 24, 20086 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 24, 2008, 9:56 PM MDT for 6 counties in Nebraska. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 9:56 PM MDT (03:56 UTC)
Expired
Jul 24, 2008, 11:00 PM MDT
In force
64 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon

Counties Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 63 km from the middle of the area, began a volume at 03:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 9:03 PM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1529 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
2036 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 250356
SVRLBF
NEC091-101-111-113-117-171-250500-
/O.NEW.KLBF.SV.W.0379.080725T0356Z-080725T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1056 PM CDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF THEDFORD...
  NORTHEASTERN KEITH COUNTY IN SOUTHWEST NEBRASKA...
  NORTHWESTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
  THIS INCLUDES THE CITY OF NORTH PLATTE...
  SOUTHEASTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA...
  LOGAN COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF STAPLETON...
  MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF TRYON...

* UNTIL MIDNIGHT CDT OR 1100 PM MDT

* AT 1053 PM CDT OR 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER 
RADAR   INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE   
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 17 MILES NORTH OF   
THEDFORD TO HIGHWAY 97 CROSSING THE DISMAL RIVER TO 18 MILES   
SOUTHWEST OF DIAMOND BAR LAKE...OR ALONG A LINE EXTENDING FROM 17   
MILES NORTH OF THEDFORD TO 15 MILES SOUTH OF MULLEN TO 16 MILES   
NORTHEAST OF OGALLALA...AND MOVING SOUTHEAST AT 31 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  THEDFORD BY 1110 PM CDT...
  TRYON BY 1120 PM CDT...
  HIGHWAY 83 CROSSING THE DISMAL RIVER BY 1130 PM CDT...
  RINGGOLD AND HALSEY BY 1135 PM CDT...
  HERSHEY BY 1150 PM CDT...
  STAPLETON BY 1155 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
WESTERN NEBRASKA. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING OR 200 AM MDT FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4139 10171 4140 10140 4164 10140 4208 10083
      4207 10027 4165 10025 4108 10079 4135 10176
TIME...MOT...LOC 0356Z 302DEG 27KT 4221 10044 4183 10093
          4132 10153

$$

KAR
2 follow-up statements
000 
WWUS53 KLBF 250429
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1129 PM CDT THU JUL 24 2008

NEC091-101-111-113-117-171-250500-
/O.CON.KLBF.SV.W.0379.000000T0000Z-080725T0500Z/
MCPHERSON NE-LOGAN NE-LINCOLN NE-THOMAS NE-HOOKER NE-KEITH NE-
1128 PM CDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT 
CDT OR 1100 PM MDT FOR NORTHEASTERN KEITH...SOUTHEASTERN 
HOOKER...SOUTHWESTERN THOMAS...NORTHWESTERN LINCOLN...LOGAN AND 
MCPHERSON COUNTIES...

AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HIGHWAY 83 MILE MARKER 130
TO HIGHWAY 83 MILE MARKER 100 TO 8 MILES SOUTHEAST OF HERSHEY...OR
ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF THEDFORD TO 9 MILES
SOUTH OF STAPLETON TO 9 MILES SOUTHWEST OF NORTH PLATTE...MOVING
SOUTHEAST AT 47 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GANDY BY 1135 PM CDT...
  TARBOZ LAKE BY 1140 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
HOOKER COUNTY IN WEST CENTRAL NEBRASKA. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING OR 200 AM MDT FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4139 10171 4140 10140 4164 10115 4208 10083
      4180 10026 4165 10025 4108 10079 4135 10176
TIME...MOT...LOC 0428Z 299DEG 41KT 4174 10052 4136 10056
          4106 10090

$$

KAR
000 
WWUS53 KLBF 250456
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1156 PM CDT THU JUL 24 2008

NEC091-101-111-113-117-171-250504-
/O.EXP.KLBF.SV.W.0379.000000T0000Z-080725T0500Z/
MCPHERSON NE-LOGAN NE-LINCOLN NE-THOMAS NE-HOOKER NE-KEITH NE-
1154 PM CDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KEITH...
SOUTHEASTERN HOOKER...SOUTHWESTERN THOMAS...NORTHWESTERN 
LINCOLN...LOGAN AND MCPHERSON COUNTIES WILL EXPIRE AT MIDNIGHT CDT 
OR 1100 PM MDT...

STRONG WINDS WILL CONTINUE BEHIND THE GUST FRONT. NORTHWEST WINDS OF 
20 TO 45 MPH WILL CONTINUE FOR THE NEXT 30 MINUTES...THEN GRADUALLY 
SUBSIDE. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL 
CONTINUE...WITH BRIEF LIGHT TO MODERATE RAIN. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT FRIDAY
MORNING OR 200 AM MDT FRIDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4139 10171 4140 10140 4164 10115 4208 10083
      4180 10026 4165 10025 4108 10079 4135 10176
TIME...MOT...LOC 0454Z 299DEG 41KT 4159 10017 4121 10022
          4092 10056

$$

KAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:10 PM MDT, 7 hours 46 minutes earlier.

Area forecast discussion, Jul 24, 2:10 PM MDT, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
310 PM CDT THU JUL 24 2008

.SYNOPSIS...
    AT 18Z...SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED  OVER
NORTH CENTRAL KANSAS AND SOUTHEAST COLORADO WITH A QUASI-STATIONARY
FRONT DRAPED ALONG THE FRONT RANGE THROUGH THOSE LOWS AND ACROSS
NORTHERN KANSAS AND SOUTHERN MISSOURI. THERE WAS ALSO WEAKER LOW
PRESSURE CENTERED OVER NORTH CENTRAL SOUTH DAKOTA AND CENTRAL
WYOMING WITH A FRONT STRETCHED FROM WESTERN MONTANA...ACROSS CENTRAL
WYOMING TO NORTH CENTRAL SOUTH DAKOTA. THERE WERE SOME SECONDARY
BOUNDARIES OVER CENTRAL TO SOUTH CENTRAL NEBRASKA AND NORTHEAST TO
NORTHWEST NEBRASKA. SATELLITE DERIVED PRODUCT IMAGERY SHOWED THE
35MM PLUS PRECIPITABLE WATER PLUME FROM KANSAS AND SOUTH CENTRAL
NEBRASKA...ACROSS EASTERN NEBRASKA AND ACROSS SOUTHERN SOUTH DAKOTA.
THIS WAS ALSO THE AXIS OF MAXIMUM INSTABILITY. THE WSR-88 AND
NETWORK WIND PROFILERS ALSO SHOWED A TROUGH AT 750M FROM NORTHEAST
NEBRASKA THROUGH SOUTH CENTRAL NEBRASKA TO SOUTHWEST KANSAS.
&&

.SHORT TERM...TONIGHT THROUGH SATURDAY.
    THE SHORT RANGE SIMULATIONS INDICATE THAT THE MOST UNSTABLE
CONDITIONS WILL BE ALONG AND EAST OF U.S. HIGHWAY 83. WITH SURFACE
BOUNDARIES INDICATED ACROSS NORTHERN NEBRASKA AND ALONG THE
NEBRASKA-KANSAS STATE LINE...IT IS DIFFICULT TO ISOLATE AN AREA OF
FAVORED CONDITIONS FOR CONVECTIVE INITIATION. WITH THOSE LOCATIONS
IN MIND...IT APPEARS THAT CENTRAL AND NORTH CENTRAL NEBRASKA WOULD
BE THE AREAS FAVORED FOR SEVERE THUNDERSTORM DEVELOPMENT.
    FRIDAY AND SATURDAY WILL HAVE SIMILAR SITUATIONS...THOUGH THERE
IS CONSIDERABLE UNCERTAINTY REGARDING THE LOCATION OF BOUNDARIES
AND...CONSEQUENTIALLY...THE LOCATIONS OF CONVECTIVE INITIATION.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY.
    SPAGHETTI PLOTS INDICATE RIDGING TO CONTINUE ACROSS THE CENTRAL
PLAINS...WITH UPPER LOW PRESSURE SPINNING NORTH OF THE GREAT LAKES
AND OFF THE COAST OF BRITISH COLUMBIA. OPERATIONAL GFS SEEMS TO BE
IN DECENT AGREEMENT WITH THE GFS ENSEMBLE MEMBERS...SO LEANED
HEAVILY TOWARD THE GFS OPERATIONAL FOR THE EXTENDED.
    STILL APPEARS SURFACE HIGH PRESSURE NOSES INTO THE AREA FROM THE
GREAT LAKES REGION LATER SUNDAY INTO THE MID PART OF NEXT WEEK. THIS
INTERN SETS UP THE QUASI STATIONARY BOUNDARY FROM WESTERN SOUTH
DAKOTA INTO WESTERN NEBRASKA AND THEN DOWN INTO KANSAS. SUBTLE WAVES
WILL CONTINUE TO SLIDE SOUTHEAST AND INTERACT WITH THE BOUNDARY
CREATING A FAVORABLE ENVIRONMENT FOR AFTERNOON AND OVERNIGHT
CONVECTION. AREAL COVERAGE WILL REMAIN SCATTERED...HOWEVER...MODELS
HAVE BEEN SIGNALING A MORE ORGANIZED MCS TO DEVELOP SATURDAY NIGHT
ACROSS SOUTHERN SOUTH DAKOTA AND NORTHERN NEBRASKA.
    TEMPERATURES WILL BE WARMEST OVER SOUTHWEST NEBRASKA...WITH A
BIT COOLER TEMPERATURES ACROSS NORTHEAST PARTS OF THE AREA IN CLOSER
PROXIMITY TO THE SURFACE HIGH IN THE GREAT LAKES REGION. &&
&&

.AVIATION...
    MOISTURE POOLING ACROSS NORTH CENTRAL NEBRASKA HAS KEPT MVFR
CIGS IN PLACE UNDER DISSIPATING STRATUS DECK THIS AFTERNOON. THESE
CIGS MAY STAY IN THE MVFR CATEGORY THROUGH THE REMAINDER OF THE
AFTERNOON OR UNTIL CONVECTION MOVING FROM NORTHERN SANDHILLS HELP TO
SCOUR IT OUT. THIS CONVECTION WILL BE THE MAIN CONCERN FOR LIGHT
AIRCRAFT THROUGH THE EVENING AND POSSIBLY EARLY MORNING HOURS. CIGS
AND VSBYS COULD BE AFFECTED AND DROPPED TO NEAR IFR CONDITIONS IN
HEAVY RAIN. MFVR CONDITIONS MAY ALSO BECOME MORE WIDESPREAD BEHIND
THE CONVECTION AS RESIDUAL MOISTURE FROM RAINFALL AND EASTERLY LLVL
FLOW PRODUCED A LIGHT LAYER OF FOG.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER/TAYLOR/13
Hazardous weather outlook, Jul 24, 2:26 PM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
326 PM CDT THU JUL 24 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-252030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
326 PM CDT THU JUL 24 2008 /226 PM MDT THU JUL 24 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

STRONG TO MODERATE INSTABILITY IN PLACE ACROSS MUCH OF WESTERN AND
NORTH CENTRAL NEBRASKA WILL LEAD TO THUNDERSTORM DEVELOPMENT
THIS EVENING AND INTO THE OVERNIGHT HOURS. THE MAIN AREA OF
CONCERN FOR SEVERE THUNDERSTORM DEVELOPMENT THROUGH MID EVENING
WILL BE ALONG AND NORTH OF HIGHWAY 2...WHERE LARGE HAIL AND
DAMAGING WIND GUSTS OVER 60 MPH WILL BE POSSIBLE.

OTHER STORMS MAY FORM OVER THE HIGHER TERRAIN OF COLORADO AND MOVE
INTO SOUTHWEST NEBRASKA THIS EVENING. INSTABILITY AND MOISTURE
ARE SOMEWHAT MORE LIMITED ACROSS THIS AREA AND SEVERE
WEATHER...ALTHOUGH POSSIBLE...IS NOT AS FAVORABLE.

DURING THE LATE NIGHT AND EARLY MORNING HOURS ADDITIONAL
THUNDERSTORMS MAY DROP OUT OF THE DAKOTAS INTO NORTHERN AND
CENTRAL NEBRASKA...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE
WEEKEND WITH A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT BOTH
FRIDAY AND SATURDAY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THE
MAIN THREATS WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS
WITH STORMS THAT DEVELOP. THE AREA OF CONCERN ON FRIDAY WILL BE
SOUTH OF HIGHWAY 2. A STATIONARY BOUNDARY WILL BE THE FOCUS FOR
THUNDERSTORM DEVELOPMENT ON SATURDAY AND SUNDAY. AT THIS TIME THE
AREA OF CONCERN IS OVER SOUTHWEST NEBRASKA...ALONG AND SOUTH OF
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS EVENING OVER PORTIONS OF
NORTHERN NEBRASKA.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

In the hours before

Local storm report, Jul 24, 7:59 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
859 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             2 W STAPLETON           41.48N 100.55W
07/24/2008  E1.00 INCH       LOGAN              NE   FIRE DEPT/RESCUE

&&

CARMEL
Local storm report, Jul 24, 8:37 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M2.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURED HAIL IN THE YARD.

&&

CARMEL
Local storm report, Jul 24, 8:50 PM MDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             2 NNW MAXWELL           41.11N 100.54W
07/24/2008  M1.50 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

CARMEL
Local storm report, Jul 24, 8:51 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             15 WSW MERRIMAN         42.84N 101.97W
07/24/2008  E0.88 INCH       CHERRY             NE   PUBLIC

0350 PM     HAIL             6 N GORDON              42.89N 102.20W
07/24/2008  M1.00 INCH       SHERIDAN           NE   CO-OP OBSERVER

0413 PM     HAIL             MERRIMAN                42.92N 101.70W
07/24/2008  E0.75 INCH       CHERRY             NE   PUBLIC

0435 PM     HEAVY RAIN       10 E GORDON             42.81N 102.01W
07/24/2008  M2.10 INCH       CHERRY             NE   PUBLIC

            RAINFALL OCCURRED IN A 25 MINUTE PERIOD.

0435 PM     HAIL             13 E GORDON             42.81N 101.95W
07/24/2008  E1.75 INCH       CHERRY             NE   PUBLIC

            HAIL WENT THROUGH LAWN CHAIRS.

0440 PM     HAIL             16 SW MERRIMAN          42.76N 101.92W
07/24/2008  E1.25 INCH       CHERRY             NE   PUBLIC

            DAMAGE REPORTED TO GARDEN WITH HAIL DRIFTS 3 INCHES HIGH.

0455 PM     TSTM WND GST     22 S MERRIMAN           42.60N 101.70W
07/24/2008  E60.00 MPH       CHERRY             NE   PUBLIC

0525 PM     TSTM WND GST     MERRIMAN                42.92N 101.70W
07/24/2008  E60.00 MPH       CHERRY             NE   PUBLIC

0650 PM     HAIL             SENECA                  42.04N 100.83W
07/24/2008  E0.88 INCH       THOMAS             NE   PUBLIC

            VERY HEAVY RAIN WAS ALSO REPORTED.

0825 PM     HAIL             STAPLETON               41.48N 100.51W
07/24/2008  M1.75 INCH       LOGAN              NE   CO-OP OBSERVER

0825 PM     TSTM WND GST     STAPLETON               41.48N 100.51W
07/24/2008  M61.00 MPH       LOGAN              NE   CO-OP OBSERVER

            WIND GUST MEASURED ON DAVIS WEATHER WIZARD III.

0830 PM     TSTM WND GST     5 S STAPLETON           41.41N 100.51W
07/24/2008  E65.00 MPH       LOGAN              NE   PUBLIC

0832 PM     HAIL             5 S STAPLETON           41.41N 100.51W
07/24/2008  E1.00 INCH       LOGAN              NE   PUBLIC

0840 PM     HAIL             2 W STAPLETON           41.48N 100.55W
07/24/2008  E1.00 INCH       LOGAN              NE   FIRE DEPT/RESCUE

0844 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M1.00 INCH       LINCOLN            NE   NWS EMPLOYEE

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M2.00 INCH       LINCOLN            NE   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE MEASURED HAIL IN THE YARD.

0848 PM     TSTM WND GST     15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  E60.00 MPH       LINCOLN            NE   NWS EMPLOYEE

0848 PM     HAIL             15 N NORTH PLATTE       41.35N 100.77W
07/24/2008  M1.75 INCH       LINCOLN            NE   NWS EMPLOYEE

            HAIL DRIVEN BY ESTIMATED 60 MPH WINDS.

0848 PM     TSTM WND GST     6 N GORDON              42.89N 102.20W
07/24/2008  E60.00 MPH       SHERIDAN           NE   CO-OP OBSERVER

0848 PM     HAIL             2 NNW MAXWELL           41.11N 100.54W
07/24/2008  M1.50 INCH       LINCOLN            NE   LAW ENFORCEMENT

&&

CARMEL
Local storm report, Jul 24, 9:07 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     ELLSWORTH               42.06N 102.29W
07/24/2008  M67 MPH          SHERIDAN           NE   DEPT OF HIGHWAYS

            DEPARTMENT OF ROADS REPORT FROM AUTOMATED SENSOR ON
            HIGHWAY 2 AT MILE MARKER 118.

&&

CARMEL
Local storm report, Jul 24, 9:55 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1055 PM CDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TSTM WND DMG     17 SSW MULLEN           41.81N 101.17W
07/24/2008                   HOOKER             NE   TRAINED SPOTTER

            10 INCH DIAMETER TREE LIMBS DOWNED BY WIND GUSTS.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 6:07 PM MDTSevere Thunderstorm WarningLBFThomas23 min
Jul 24, 6:25 PM MDTSevere Thunderstorm WarningLBFLogan, Thomas65 min
Jul 24, 7:03 PM MDTSevere Thunderstorm WarningLBFSheridan57 min
Jul 24, 7:31 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan59 min
Jul 24, 8:00 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan38 min
Jul 24, 8:06 PM MDTTornado WarningLBFLincoln39 min
Jul 24, 8:40 PM MDTTornado WarningLBFLincoln21 min
Jul 24, 8:56 PM MDTSevere Thunderstorm WarningLBFArthur, Cherry, Garden, Grant, Hooker, Keith and 3 more64 min
Jul 25, 12:06 AM MDTSevere Thunderstorm WarningLBFCuster, Loup39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.